Missouri, 2001High Wind in Missouri, June 3, 2001
June 3, 2001 · NWS EAX · 2 events in 2 counties and zones
2 high wind, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 3, 2:20 AM CST, 8 hours 35 minutes earlier.
Area forecast discussion, Jun 3, 2:20 AM CST, 8 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 AM CDT SUN JUN 3 2001
CERTAINLY NO LACK OF CHALLENGES FOR THIS PACKAGE...SUPPOSE POPS TOP
THE LIST...BUT SEVERAL OTHER GOOD CANDIDATES TOO.
1ST PERIOD POPS THE FIRST CONUNDRUM. NEARLY ALL SHORT TERM MODELS
HAVE BEEN CONSISTENT IN GENERATING WIDE SWATH OF WAA PCPN HERE IN
THE NEXT FEW HOURS. WHAT IS DISCONCERTING IS THAT NONE OF THE
MODELS SEEM TO HAVE SUCCESSFULLY FORECAST HI PLAINS MCS. ETA DOES
SEEM TO TEND TO USE RESULT OF MCS AS CONVECTIVELY INDUCED VORT MAX
THAT IS SUPPOSED TO ENHANCE WAA THIS MORNING. WHETHER THIS IS A
REASONABLE FACSIMILE OF REALITY OR NOT IS SUBJECT TO DEBATE...BUT
PROBABLY RELATIVELY UNIMPORTANT AS 850 MB PROFILER WINDS OVER OK
SHOWING WAA KICKING IN. WAA SHRA/TSRA STARTING TO DEVELOP OVER SERN
KS/NERN OK/NWRN AR/SWRN MO JUST AS 06Z RUC ADVERTISES. LOOKING AT
RUC FCST GIVES MORE CREDENCE TO OTHER MODEL SOLUTIONS THAT PCPN WILL
INDEED BECOME WIDESPREAD AND MOVE EASTWARD. BOTTOM LINE HERE IS
THAT WILL CONTINUE CATEGORICAL POPS FOR ALL BUT NERN ZONES TODAY.
STILL APPEARS TO BE GOOD SETUP FOR WAA TSRA TONIGHT...ESP OVER NRN
MO. STG THETA-E ADVECTION ON NOSE OF 50+ KNOT (ETA MIGHT BE
OVERDONE A BIT) LLJ IMPINGING ON SLOWLY NORTHWARD MOVING WARM
FRONT. LOOKS TO BE GOOD SETUP FOR ISOLD-SCT SVR HAILERS AS WELL AS
VERY HEAVY RAIN. THUS...WILL MAINTAIN MENTION OF HEAVY RAIN ACROSS
NRN MO...THOUGH LESS CERTAIN WHETHER I WILL LEAVE THAT IN FOR SOUTH
OF I-70. WHILE +RA SEEMS LIKE GOOD BET FOR NRN MO...ANTECEDENT
RAINFALL THERE LESS THAN SWRN ZONES. FOR THAT REASON...PLUS
RELATIVE UNCERTAINTY OF PLACEMENT OF HEAVIEST RAIN...WILL HOLD OFF
ON FLOOD WATCH FOR NOW.
MONDAY MAY END UP BEING MOST ACTIVE DAY OF ALL. OTHER THAN
LINGERING MORNING ACTIVITY...DONT EXPECT A LOT OF DAYTIME PCPN OVER
CWA AS WARM FRONT LOOKS LIKE IT SHOULD PUSH TO I-70 OR SO. WARM
SECTOR WILL PROBABLY BE CAPPED UNTIL LATE IN DAY...SO WILL GO WITH
LOWER POPS S OF I-70. ETA AND AVN CERTAINLY SUGGEST ACTIVE SVR WX
NIGHT MONDAY NIGHT. ETAS SFC DEWPOINTS LOOK OVERDONE BY ABOUT 5
DEG AND HENCE CAPES ARE TOO HIGH...BUT STILL SUSPECT SHOULD BE ABLE
TO GET 3-4K J/KG. APPEARS AS THOUGH WARM SECTOR WILL BE ABLE TO
HEAT UP GIVEN MID LEVEL DRYING THAT IS ADVERTISED TO OCCUR.
THUS...WILL BUMP TEMPS UP QUITE A BIT FOR MON ALG/S OF I-70. WIND
FIELDS AT THIS TIME LOOK SUPPORTIVE OF SUPERCELLS...THOUGH MAYBE NOT
QUITE ALIGNED JUST PERFECTLY. TEMPTED TO THROW MENTION OF SVR IN
FOR MON NIGHT...THOUGH PROBABLY WILL JUST COVER IN HWO SINCE ITS
THE 4TH PERIOD.
.EAX...
KS...NONE.
MO...NONE.
MANION
In the hours before
Special weather statement, Jun 3, 5:00 AM CST, 5 hours 55 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 AM CDT SUN JUN 3 2001
...SEVERE WEATHER AND FLOODING THREATS ON THE INCREASE THROUGH
MONDAY NIGHT...
FORECAST...SHOWERS AND THUNDERSTORMS WILL BE MOVING INTO FAR EASTERN
KANSAS AND WESTERN MISSOURI THIS MORNING. ISOLATED SEVERE WEATHER
IS POSSIBLE WITH THESE STORMS...MAINLY SOUTHWEST OF A LINE FROM
LEAVENWORTH KANSAS TO SEDALIA MISSOURI. THIS ACTIVITY SHOULD MOVE
EASTWARD THIS AFTERNOON...BUT SEVERE WEATHER APPEARS UNLIKELY.
ALTHOUGH WIDESPREAD PROBLEMS WITH HEAVY RAIN ARE NOT EXPECTED...SOME
MINOR FLOODING COULD OCCUR TODAY SINCE THE GROUND IS SATURATED
ACROSS MOST AREAS.
THUNDERSTORMS WILL LIKELY REDEVELOP TONIGHT. THE THREAT FOR
SEVERE WEATHER AND FLOODING WILL INCREASE TONIGHT...ESPECIALLY NORTH
OF INTERSTATE 70. LARGE HAIL WILL BE POSSIBLE WITH THE
THUNDERSTORMS TONIGHT AND SHOULD BE THE PRIMARY SEVERE WEATHER
THREAT. SOME FLOODING PROBLEMS MAY DEVELOP AS WELL.
DISCUSSION...MOIST AND SOMEWHAT UNSTABLE AIR WILL BE DRAWN NORTHWARD
TODAY OVER THE TOP OF A COOLER DOME OF AIR. THIS WILL RESULT IN
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY TODAY. LIMITED
INSTABILITY WILL KEEP THE SEVERE WEATHER THREAT TO A MINIMUM. BY
TONIGHT...THE INSTABILITY WILL INCREASE...AS THE WARM FRONT MOVES
NORTHWARD INTO SOUTHEAST KANSAS AND SOUTHERN MISSOURI. AN UPPER
LEVEL STORM OVER THE NORTHERN ROCKIES WILL ENHANCE THE
LIFT...PROVIDING A CHANCE FOR SEVERE WEATHER. THE WIND FIELDS MAY
ALSO BE FAVORABLE FOR MULTIPLE ROUNDS OF THUNDERSTORMS...PROVIDING A
THREAT FOR FLASH FLOODING.
OUTLOOK...A SIGNIFICANT SEVERE WEATHER EPISODE IS POSSIBLE BEGINNING
LATE MONDAY AFTERNOON. THE WARM FRONT WILL MOVE TO JUST NORTH OF
INTERSTATE 70. DAYTIME HEATING WILL CREATE A VERY UNSTABLE
ATMOSPHERE OVER MOST OF THE AREA. CURRENTLY...IT APPEARS THAT
CONDITIONS WILL BE FAVORABLE FOR VERY LARGE HAIL...DAMAGING WINDS
AND EVEN TORNADOES LATE MONDAY AFTERNOON THROUGH MONDAY NIGHT. A
THREAT FOR FLASH FLOODING WILL BE PRESENT MONDAY NIGHT AS WELL.
MANION
Special weather statement, Jun 3, 5:00 AM CST, 5 hours 55 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-041200-
HAZARDOUS WEATHER OUTLOOK...CORRECTED HEADER
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 AM CDT SUN JUN 3 2001
...SEVERE WEATHER AND FLOODING THREATS ON THE INCREASE THROUGH
MONDAY NIGHT...
FORECAST...SHOWERS AND THUNDERSTORMS WILL BE MOVING INTO FAR EASTERN
KANSAS AND WESTERN MISSOURI THIS MORNING. ISOLATED SEVERE WEATHER
IS POSSIBLE WITH THESE STORMS...MAINLY SOUTHWEST OF A LINE FROM
LEAVENWORTH KANSAS TO SEDALIA MISSOURI. THIS ACTIVITY SHOULD MOVE
EASTWARD THIS AFTERNOON...BUT SEVERE WEATHER APPEARS UNLIKELY.
ALTHOUGH WIDESPREAD PROBLEMS WITH HEAVY RAIN ARE NOT EXPECTED...SOME
MINOR FLOODING COULD OCCUR TODAY SINCE THE GROUND IS SATURATED
ACROSS MOST AREAS.
THUNDERSTORMS WILL LIKELY REDEVELOP TONIGHT. THE THREAT FOR
SEVERE WEATHER AND FLOODING WILL INCREASE TONIGHT...ESPECIALLY NORTH
OF INTERSTATE 70. LARGE HAIL WILL BE POSSIBLE WITH THE
THUNDERSTORMS TONIGHT AND SHOULD BE THE PRIMARY SEVERE WEATHER
THREAT. SOME FLOODING PROBLEMS MAY DEVELOP AS WELL.
DISCUSSION...MOIST AND SOMEWHAT UNSTABLE AIR WILL BE DRAWN NORTHWARD
TODAY OVER THE TOP OF A COOLER DOME OF AIR. THIS WILL RESULT IN
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY TODAY. LIMITED
INSTABILITY WILL KEEP THE SEVERE WEATHER THREAT TO A MINIMUM. BY
TONIGHT...THE INSTABILITY WILL INCREASE...AS THE WARM FRONT MOVES
NORTHWARD INTO SOUTHEAST KANSAS AND SOUTHERN MISSOURI. AN UPPER
LEVEL STORM OVER THE NORTHERN ROCKIES WILL ENHANCE THE
LIFT...PROVIDING A CHANCE FOR SEVERE WEATHER. THE WIND FIELDS MAY
ALSO BE FAVORABLE FOR MULTIPLE ROUNDS OF THUNDERSTORMS...PROVIDING A
THREAT FOR FLASH FLOODING.
OUTLOOK...A SIGNIFICANT SEVERE WEATHER EPISODE IS POSSIBLE BEGINNING
LATE MONDAY AFTERNOON. THE WARM FRONT WILL MOVE TO JUST NORTH OF
INTERSTATE 70. DAYTIME HEATING WILL CREATE A VERY UNSTABLE
ATMOSPHERE OVER MOST OF THE AREA. CURRENTLY...IT APPEARS THAT
CONDITIONS WILL BE FAVORABLE FOR VERY LARGE HAIL...DAMAGING WINDS
AND EVEN TORNADOES LATE MONDAY AFTERNOON THROUGH MONDAY NIGHT. A
THREAT FOR FLASH FLOODING WILL BE PRESENT MONDAY NIGHT AS WELL.
MANION
High Wind, Henry
- When
- June 3, 10:55 AM CST
- Where
- Henry forecast zone
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.385, -93.793 (the zone’s center; the record gives no point)
High winds downed several large trees. Winds were caused by a wake depression low.
High Wind, Pettis
- When
- June 3, 12:35 PM CST
- Where
- Pettis forecast zone
- Measured
- 52 kt (60 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.728, -93.285 (the zone’s center; the record gives no point)
High winds downed trees and power lines. Wind caused by a wake depression low.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Georgia, June 3, 2001$96,000 · 1.75 in hail · 60 events
- Flood and Hail in New York, June 3, 2001$704,000 · 1.75 in hail · 11 events
- Heavy Snow in Montana, June 3 to 4, 2001$750,000 · 4 events
- Flash Flood in Missouri, June 3, 2001$700,000 · 1 event
- Hail and Damaging Wind in Alabama, June 3, 20019 injured · $17,000 · 1 in hail · 2 events
- Hail in Arkansas, June 3, 2001$402,000 · 2.75 in hail · 6 events
- Hail in Kansas, June 3, 2001$250,000 · 1 in hail · 1 event
- Hail and Damaging Winds in Florida, June 3, 2001$130,000 · 60 kt wind · 8 events
- Hail and Damaging Winds in Nebraska, June 3, 2001$100,000 · 52 kt wind · 3 events
- High Wind in California, June 3, 2001$60,000 · 60 kt wind · 2 events
- Tornadoes and Hail in Kansas, June 3 to 4, 2001F0 · 35 events
- Flash Flood in Missouri, June 3, 2001$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252817, 5252818.